...Redifining Journalism for Development

NAFDAC warns against use of contaminated syrups

88

NAFDAC warns against use of contaminated syrups

The National Agency for Food and Drugs Administration and Control (NAFDAC) has warned the public against the use and buying of two contaminated products called AMBRONOL syrup and DOK-1 Max syrup.

NAFDAC in a statement disclosed that the two medical products were identified in Uzbekistan, a Central Asian nation, and reported to the World Health Organisation (WHO).

READ ALSO: Bauchi State Gov’t collaborates with NAFDAC to get rid of fake drugs

The agency stated that the contaminated products failed to meet the quality standards after laboratory analysis and it was discovered that both products contained unacceptable amounts of diethylene glycol and /or ethylene glycol as contaminants test.

According to NAFDAC, the diethylene glycol and ethylene glycol found in these products are toxic to humans when consumed and can prove fatal and toxic effects.

It noted that the toxic effect can include abdominal pain, vomiting, diarrhoea, inability to pass urine, headache, altered mental state, and acute kidney injury which may lead to death.

The agency however urged members of the public in possession of the substandard product to discontinue usage, sale and submit stock to its nearest office.

It also warned Nigerian manufacturers of liquid dosage forms to test for the presence of contaminants such as ethylene glycol and diethylene glycol before use in medicines.

“Although the products are not in the NAFDAC database, importers, distributors, retailers and consumers are advised to exercise caution and vigilance within the supply chain to avoid the importation, distribution, sale and use of the substandard (contaminated) syrups. All medical products must be obtained from authorised/licensed suppliers. The products’ authenticity and physical condition should be carefully checked,” NAFDAC said.

“If you have these substandard products, please DO NOT use them. If you, or someone you know, have used these products or suffered any adverse reaction/event after use, you are advised to seek immediate medical advice from a qualified healthcare professional.

“Healthcare professionals and consumers are encouraged to report adverse events or side effects related to the use of these products to the nearest NAFDAC office.

Get real time updates directly on you device, subscribe now.

Comments are closed.